Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Rising pulse, shaking, loss of appetite. History of anxiety, depression, acid reflux, insomnia. Vyvanse medication side effects?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9362 Questions
Question
Hello I am a 20yr old female, 5'3, around 110lbs. I was prescribed 30mg of Vyvanse, which I took in the morning as directed. Within an hour my heart rate XXXXXXX to almost 140 and remained between 124-140 for about 6hrs. My hands and forearms shook uncontrollably for about 3 of those hrs, and was made worse by exertion. I have not slept in over 40 hours since I took it and can not have eaten more than 500 calories during that time.. I have already visibly lost weight. I did take a second dose yesterday morning because I am a college student struggling with major depressive disorder, PTSD, and A.D.D and it's exam week! I thought the second day might be better, and my heart rate was only a little higher than usual today. I don't plan on taking another but as of tonight I still can't sleep or eat and I'm very lightheaded, shaky, confused, had one episode of sudden dry heaving, get bad head rushes whenever I change position, feel uneasy on my feet, have trouble focusing my eyes, flushed cheeks, and my hearing is a little muted. I have been trying to sleep for hours and hours and just can not. I also am in a very strange mental state. Am I having some sort of allergic reaction or something? - For background info I also take Wellbutrin and Celexa for depression, and Nexium for Acid reflux. These are ALL relatively new prescriptions (within a month), all started around the same time, and prescribed by my psychiatrist (and an ENT for the Nexium). I also take melatonin every night and have insomnia to begin with. On top of all that I started a very strict gluten free diet about a month ago because of intolerance. - my psychiatrist is away for holiday and I can not reach her. thank you
Posted Fri, 20 Apr 2012 in Mental Health
 
 
Answered by Dr. Praveen Tayal 6 hours later
Hello,
Thanks for posting your query.

The symptoms you are having are all the pharmacological effects of Vyvanse. Your symptoms are not likely to be due to some drug interactions.

To get relief from your symptoms, stop taking any further doses. The duration of effect varies from from person to person but usually the effect wanes off in 4-7 days.

To increase the urinary excretion of the drug from your body you should avoid taking any acidic drinks like vinegar or lime juice. Add soda water at least thrice daily till your symptoms resolve.
You can leave a message for your psychiatrist for an early appointment as soon as he arrives back.

I hope this answers your query effectively. Please accept my answer in case you do not have further queries.

Regards.

Above answer was peer-reviewed by
 
Follow-up: Rising pulse, shaking, loss of appetite. History of anxiety, depression, acid reflux, insomnia. Vyvanse medication side effects? 1 hour later
Thank you very much, I am relieved to know it is not out of the ordinary experience for Vyvanse. I have not taken another dose but still could only sleep 2 hours. Is it safe to take an over the counter sleep aid? And if yes which is safest?
 
 
Answered by Dr. Praveen Tayal 2 hours later
Hello.

Thanks for writing again.

Right now I do not think that you should take an additional over the counter sleep aid. You are already taking melatonin for sleep. For chronic insomnia it is best to get some suitable sedative prescribed from your psychiatrist with low day time sedation.

Hope my answer is helpful.
Please accept my answer in case you do not have further queries.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor